MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO VILLALBA SPECIFY SURESCAN; STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF

MEDTRONIC PUERTO RICO VILLALBA SPECIFY SURESCAN; STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF
Model Number 977C165
Medical Device Problem Codes Break (1069); Environmental Compatibility Problem (2929); Human-Device Interface Problem (2949)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/10/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Information was received from a manufacturer representative (rep) regarding a patient (pt) with an implantable neurostimulator (ins).Manufacturer representative (rep) called to report they were just notified that a neurosurgeon "nicked" a paddle lead with a bovie.Caller said there was no rep at this surgery, but a rep happened to be in a case next door and they did an impedance check.The impedance check was "fine." caller said the nick was "visible" and they were worried about erosion, so they suggested the surgeon replace the lead.Caller currently on their way to the case.Caller wanted to know if there was any documentation about this kind of incident happening/if lead should be replaced.Caller said they got all of this information secondhand.Caller did not have any patient information and wasn't at the hospital where this was all happening.Agent reviewed with caller that guidelines written for intact, non-damaged systems.Agent reviewed that caller's recommendation was made with patient' s safety as first priority and it was fair and conservative.No symptoms were reported.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
The rep reported they were not in this case and do not patient information or any additional information and repeated how a hcp had contacted them.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information from the rep indicated that there is no plan to explant the lead, as it is still in use.The rep stated that they were not in the operating room at this time but received a call from a staff member the doctor hit the lead with bovie.The lead was impeding his ability to perform complex spine surgery.An impedance check was performed.The lead was implanted.

Brand Name
SPECIFY SURESCAN
Common Device Name
STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF
Manufacturer (Section D)
MEDTRONIC PUERTO RICO VILLALBA
road 149 km 56.3
villalba,pr MN 00766
Manufacturer (Section G)
MEDTRONIC PUERTO RICO VILLALBA
road 149 km 56.3
villalba,pr MN 00766
Manufacturer Contact
justin ellis
8200 coral sea street ne mvs21
mounds view, MN 55112
7635265677
MDR Report Key23782806
Report Number2182207-2025-03383
Device Sequence Number10116527
Product Code LGW
UDI-Device Identifier00643169464599
UDI-Public(01)00643169464599(17)240302
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P840001
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/02/2024
Device Model Number977C165
Device Catalogue Number977C165
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/10/2025
Supplement Date Received by Manufacturer03/18/2026
03/20/2026
Initial Report FDA Received Date12/11/2025
Supplement Report FDA Received Date03/20/2026
04/16/2026
Date Device Manufactured03/02/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age63 YR
Patient SexFemale